Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 7, NWS Memphis, TN

February 15, 2025Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this tornado warning at Feb 15, 2025, 7:04 PM CST for Henry County, Weakley County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2025, 7:04 PM CST (01:04 UTC)
Expired
Feb 15, 2025, 7:25 PM CST
In force
21 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 81 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 4:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WFUS54 KMEG 160104
TORMEG
TNC079-183-160145-
/O.NEW.KMEG.TO.W.0007.250216T0104Z-250216T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
704 PM CST Sat Feb 15 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northeastern Weakley County in west Tennessee...
  Northwestern Henry County in west Tennessee...

* Until 745 PM CST.

* At 704 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Cottage Grove, or 12 miles northwest of Paris,
  moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Cottage Grove, Palmersville, Puryear, Matheny Grove, Ore Springs,
  Jones Mill, Foundry Hill, Crossland, Como, Mill Creek, Osage,
  Brundige, Whitlock, Conyersville, and Pine Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3625 8857 3644 8869 3650 8858 3650 8805
      3647 8805
TIME...MOT...LOC 0104Z 236DEG 47KT 3642 8848 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlessiger
2 follow-up statements
391 
WWUS54 KMEG 160116
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
716 PM CST Sat Feb 15 2025

TNC183-160125-
/O.CAN.KMEG.TO.W.0007.000000T0000Z-250216T0145Z/
Weakley TN-
716 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR NORTHEASTERN WEAKLEY COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of Weakley County. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for west
Tennessee.

&&

LAT...LON 3627 8852 3628 8853 3650 8851 3650 8805
      3647 8805
TIME...MOT...LOC 0115Z 236DEG 47KT 3651 8832 

$$

TNC079-160145-
/O.CON.KMEG.TO.W.0007.000000T0000Z-250216T0145Z/
Henry TN-
716 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR
NORTHWESTERN HENRY COUNTY...

At 715 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Murray, moving northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cottage Grove, Puryear, Mill Creek, Osage, Whitlock, Jones Mill,
Foundry Hill, Conyersville, Pine Hill, Crossland, and Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3627 8852 3628 8853 3650 8851 3650 8805
      3647 8805
TIME...MOT...LOC 0115Z 236DEG 47KT 3651 8832 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Schlessiger
871 
WWUS54 KMEG 160125
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
725 PM CST Sat Feb 15 2025

TNC079-160134-
/O.CAN.KMEG.TO.W.0007.000000T0000Z-250216T0145Z/
Henry TN-
725 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR NORTHWESTERN HENRY COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for west
Tennessee.

&&

LAT...LON 3627 8852 3628 8853 3650 8851 3650 8805
      3647 8805
TIME...MOT...LOC 0122Z 236DEG 47KT 3658 8819 

$$

Schlessiger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 15, 5:37 PM CST, 1 hour 27 minutes earlier. Its key messages:

  • Updated at 524 PM CST Sat Feb 15 2025
  • An additional 2 to 4 inches rain will be possible over West Tennessee this evening, with 1 to 3 inches of rain possible over the remainder of the Midsouth. A Flash Flood Watch remains in effect for all of the Midsouth through 6 AM Sunday.
  • Strong to severe thunderstorms are expected for much of the Midsouth through this evening, mainly southeast of a Jonesboro Arkansas to Paris Tennessee line. All hazards (damaging winds, heavy rainfall, tornadoes, large hail) are possible. A strong tornado or two (EF2 or greater) will be possible, especially to the south of Interstate 40.
  • Well below normal temperatures are forecast next week. Accumulating snow will be possible Tuesday night into early Wednesday. Light freezing rain and sleet may mix in over north Mississippi and far southern West Tennessee Tuesday night, as Arctic air surges into the region. The coldest temperatures will occur Thursday and Friday mornings, when low temperatures will range from the upper single digits to the middle teens.
Area forecast discussion, Feb 15, 5:37 PM CST, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
537 PM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 524 PM CST Sat Feb 15 2025

 - An additional 2 to 4 inches rain will be possible over West
   Tennessee this evening, with 1 to 3 inches of rain possible
   over the remainder of the Midsouth. A Flash Flood Watch
   remains in effect for all of the Midsouth through 6 AM Sunday.

 - Strong to severe thunderstorms are expected for much of the
   Midsouth through this evening, mainly southeast of a Jonesboro
   Arkansas to Paris Tennessee line. All hazards (damaging winds,
   heavy rainfall, tornadoes, large hail) are possible. A strong
   tornado or two (EF2 or greater) will be possible, especially to
   the south of Interstate 40.

 - Well below normal temperatures are forecast next week.
   Accumulating snow will be possible Tuesday night into early
   Wednesday. Light freezing rain and sleet may mix in over north
   Mississippi and far southern West Tennessee Tuesday night, as
   Arctic air surges into the region. The coldest temperatures
   will occur Thursday and Friday mornings, when low temperatures
   will range from the upper single digits to the middle teens.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER AND FLASH FLOODING THREAT
THIS EVENING..
Issued at 434 PM CST Sat Feb 15 2025

Large-scale forcing for ascent is overspreading the Arklamiss
this afternoon downstream of the potent trough ejecting across the
Southern Plains. This will help to erode any remaining cap noted
on local 18z and 20z raobs. A weak surface low is developing
along the frontal boundary between Little Rock and Memphis. East
of this low, the warm front has made steady poleward progress this
afternoon with temperatures and dewpoints climbing into the mid
60s as far north as Huntingdon, TN. Surface-based instability
exceeding 1500 J/kg along/south of I-40. Strong southerly flow
will allow this instability to persist well after sunset. Deep-
layer shear is more than sufficient for organized convection, in
this case meaning a QLCS and likely some supercells.

Any storms that develop ahead of the main line will pose a
damaging wind threat along with the potential for tornadoes. These
discrete cells pose the greatest risk for strong tornadoes. Along
the QLCS, damaging wind and embedded tornadoes (and mesovortices)
are the most likely hazards. The line orientation will likely from
a SW-NE direction which is largely orthogonal to the 0-3 km shear
vector. This means that tornadoes (and mesovortices) will be more
likely in areas where cold pools (line surges) reorient the QLCS
to more of a N-S direction, so watch for potential tornado
warnings in these sections of the line. Storms will grow upscale
through sunset with a few cells developing ahead of the line. This
complex will march eastward through the evening, clearing
northeast MS around the midnight hour.

Flash flooding remains a significant concern, especially north of
I-40 where heavy rainfall has occurred much of the day. Dual-pol
radar rainfall estimates are showing a low bias, meaning more rain
is falling than is estimated. This may have a downstream effect on
MRMS which does impact FLASH output. We're aware of this bias and
making internal adjustments in the warning process.

MJ

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 325 PM CST Sat Feb 15 2025

A very active weather pattern will continue through the next seven
days. We begin the forecast with areas of flooding extending from
east central AR through northwest TN. This area of rain developed
along and north of an elevated stationary front early this morning.
This elevated front will pivot and eject eastward, in response to
steep midlevel height falls this evening. Short range guidance
remains consistent in developing a strongly forced QLCS over
eastern AR in the late afternoon. 21Z mixed-layer CAPE had
exceeded 1500 J/KG over the delta, southwest of Memphis. GOES
visible imagery showed several hours of partial clearing had aided
destabilization. Over the next few hours, expect rapid convective
development as convective inhibition erodes. Tornado and damaging
wind potential will be aided by 65-80 knot belt of winds at 700mb.

The QLCS will lift across the Midsouth this evening, likely
exiting to AL by midnight. Severe wind probabilities for northeast
MS have increased to 45-59%, aided by the belt of strong midlevel
winds.

The parent upper level trough will lift into the lower OH and TN
River valleys overnight. GFS and NAM depict a trough of warm air
aloft (TROWAL) wrapping around the rear flank of the upper trough,
supportive of light snow. Thereafter, Arctic air will continue to
flow into the Midsouth on Monday, with highs 30-35 degrees colder
than today.

Attention then turns to potential winter precip event Tuesday
night into early Wednesday. A slowly amplifying upper trough will
move form the central Rockies to the lower and middle MS River
Valley by Wednesday morning. This feature will pivot under a
deeper closed low over the northern Great Plains. An east-west
band of strong 700mb frontogenesis will develop over southern MO
in advance of the approaching trough Tuesday afternoon.
Frontogenesis will continue but weaken Tuesday night, as height
falls bring it into the Midsouth. Given the deep Arctic air below
700mb, SLR ratios will be likely reach or exceed 20:1. Accumulating
snow will be possible north of I-40 Tuesday night, with greatest
amounts along the AR/MO, TN/KY borders. Relative to the ECMWF, GFS
soundings depict a pronounced warm layer between 850-700mb
Tuesday evening, yielding a mixture of sleet and freezing rain
south of an east-west line through the Memphis metro. It's far
too early to get into potential snow, sleet and freezing rain
amounts. But at this time, it's fair to say that there remains a
potential for impactful snow from Memphis northward Tuesday night.

Once the midweek trough exits, a reinforcing Arctic cold front
will pass through the Midsouth. Low level frontogenesis may be
sufficient to drive a few light show showers or flurries
Wednesday afternoon. More impactful: sub-zero wind chills along
and north of Interstate 40 Thursday morning. Despite relatively
fast zonal flow aloft, the Arctic air will remain entrenched
into the upcoming weekend.

PWB

&&

.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Sat Feb 15 2025

Broken/solid TSRA continues to move east through eastern AR, in
line with expected timing. Primary impact will be wind in the
first two hours, on track to arrive at MEM between 0030z and 02Z.
TUP will have enhanced probabilities of strong winds associated
with TSRA passage later this evening.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ009-018-026>028-035-036-
     048-049-058.

MO...Flood Watch through late tonight for MOZ113-115.

MS...Flood Watch through late tonight for MSZ001>017-020>024.

TN...Flood Watch through late tonight for TNZ001>004-019>022-048>055-
     088>092.

&&

PUBLIC FORECAST...PWB
AVIATION...PWB

In the hours before

Local storm report, Feb 15, 2:00 PM CST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
200 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     Flash Flood      4 WNW Springville       36.27N 88.22W
02/15/2025                   Henry              TN   911 Call Center

            ROAD WASHED OUT BETWEEN 4630 AND 4709 CLIFTY
            RD.

&&
Special weather statement, Feb 15, 4:50 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
450 PM CST Sat Feb 15 2025

ARZ027-035-036-048-152315-
Poinsett AR-St. Francis AR-Cross AR-Crittenden AR-
450 PM CST Sat Feb 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS...
SOUTHEASTERN POINSETT...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES
THROUGH 515 PM CST...

At 450 PM CST, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 11 miles northwest of Wynne, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wynne, Trumann, Earle, Harrisburg, Parkin, Cherry Valley, Colt,
Hickory Ridge, Fair Oaks, Vanndale, Fisher, Three Forks, Payneway,
Fitzgerald Crossing, Weona Junction, Brushy Lake, McElroy, Promised
Land, Bay Village, and Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for eastern
Arkansas.

&&

LAT...LON 3549 9104 3569 9056 3536 9033 3500 9105
TIME...MOT...LOC 2250Z 256DEG 45KT 3532 9095

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Schlessiger
Local storm report, Feb 15, 6:05 PM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
605 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Flash Flood      Gosnell                 35.96N 89.97W
02/15/2025                   Mississippi        AR   Trained Spotter

            Several roads are flooded in the area. Water
            has reached at least one home.

&&
Local storm report, Feb 15, 6:40 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
640 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Flash Flood      5 SSE Mckenzie          36.08N 88.47W
02/15/2025                   Carroll            TN   Amateur Radio

            A portion of Highway 22 between Huntingdon
            and McKenzie is closed due to flooding.

0623 PM     Hail             7 SW Gilt Edge          35.47N 89.93W
02/15/2025  E1.75 Inch       Tipton             TN   Amateur Radio

            Golf ball size hail reported on Richards
            Landing Road.

&&
Local storm report, Feb 15, 7:03 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Memphis TN
703 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             Dyer                    36.07N 88.99W
02/15/2025  E1.75 Inch       Gibson             TN   Law Enforcement

&&

ARS
Local storm report, Feb 15, 7:04 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
704 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     Hail             Dyer                    36.07N 88.99W
02/15/2025  E1.00 Inch       Gibson             TN   Law Enforcement

&&

ARS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:04 PM CSTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Lake and 3 more4 hr
Feb 15, 6:15 PM CSTSevere Thunderstorm WarningMEGShelby26 min
Feb 15, 6:21 PM CSTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton39 min
Feb 15, 6:33 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton42 min
Feb 15, 6:39 PM CSTTornado WarningMEGCarroll, Crockett, Gibson, Haywood, Lauderdale51 min
Feb 15, 7:00 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley45 min
Feb 15, 7:02 PM CSTTornado WarningMEGBenton, Carroll, Gibson, Henry, Weakley43 min
Feb 15, 7:08 PM CSTSpecial Weather StatementMEGFayette, Madison52 min
Feb 15, 7:12 PM CSTFlash Flood WarningMEGFayette, Haywood, Shelby, Tipton3 hr
Feb 15, 7:23 PM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Gibson, Henry, Weakley52 min
Feb 15, 7:38 PM CSTTornado WarningMEGBenton, Carroll, Henry, Weakley41 min
Feb 15, 7:49 PM CSTTornado WarningMEGCarroll, Gibson, Hardeman, Haywood, Henderson, Madison10 min
Feb 15, 7:53 PM CSTFlash Flood WarningMEGBenton, Carroll, Henry4 hr
Feb 15, 8:08 PM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry, Madison52 min
Feb 15, 10:16 PM CSTAreal Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 5 more4 hr
Feb 15, 11:03 PM CSTRiver Flood WarningMEGMadison64 hr
Feb 15, 11:06 PM CSTRiver Flood WarningMEGFayette, Shelby20 hr
Feb 16, 12:02 AM CSTAreal Flood WarningMEGBenton, Carroll, Decatur, Henderson, Henry, Madison and 1 more2 hr
Feb 16, 12:42 AM CSTRiver Flood AdvisoryMEGDecatur, Perry6 hr
Feb 16, 6:46 AM CSTRiver Flood WarningMEGDecatur, Perry3 days
Feb 16, 6:46 AM CSTRiver Flood AdvisoryMEGBenton, Henry, Houston, Humphreys, Stewart15 hr
Feb 16, 6:46 AM CSTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale14 days
Feb 16, 6:46 AM CSTRiver Flood AdvisoryMEGLauderdale, Tipton15 days
Feb 16, 7:35 AM CSTFlash Flood Warning EmergencyMEGObion24 hr
Feb 16, 2:38 PM CSTWinter Storm WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 13 more24 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.